Advice for coming off of flares?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

uncgolf5
New Member


Date Joined Jan 2008
Total Posts : 5
   Posted 1/5/2008 7:03 PM (GMT -7)   
My mom is concerned that I have not fully made it past my current flare to the point to be tappered off a 60 mg dosage of predisone. I only go to the bathroom at most two times a day, I wouldn't say that my stool is exetremely firm, however it is more like a piece of airy coral that looks somewhat feather like. I have no blood, and this is a much more solid stool than i orignally had before the 10 day antibitotic and the now 14 day dosage of pred. that is currently still at 60mg.

Any advice on more signs to look for improvement, and do you feel that this type of stool is an improvement from the flare up stage, atleast for considering tapering down from the dosage? I have a meeting with my GI on Monday, but I am just wondering what to think going in and what to really say.

Thanks.
Diagnosed December 2007
Probiotic: Align once a day
Asacol: nine times a day
Tuna Omega 3-Oil twice a day


pb4
Elite Member


Date Joined Feb 2004
Total Posts : 20577
   Posted 1/5/2008 8:18 PM (GMT -7)   
Wehn tappering off of pred symptoms can quickly re-appear so be aware of that...is your UC affecting your colon only? Or is it also in your rectom? If it's affecting your rectom (proctitis) get a script of cortifoam as well.

:)
My bum is broken....there's a big crack down the middle of it!  LOL  :)


uncgolf5
New Member


Date Joined Jan 2008
Total Posts : 5
   Posted 1/5/2008 8:32 PM (GMT -7)   
Just my colon, and I shall be aware! Thanks!
Diagnosed December 2007
Probiotic: Align once a day
Asacol: nine times a day
Tuna Omega 3-Oil twice a day


Red_34
Forum Moderator


Date Joined Apr 2004
Total Posts : 23549
   Posted 1/6/2008 8:29 AM (GMT -7)   
It sounds like you're doing pretty good. The fact that you don't see anymore blood and only going a few times a day is a good thing. I agree with Pb, you might notice a bit more symptoms when tapering off a steroid. The symptoms should only last a few days so if you taper and you have symptoms for more then a week, then you might have to call your GI and let him/her know. Also when you see your GI, you might want to ask him for rectal meds - this might allow you to taper off the steroid more successfully.
 @--->--SHERRY--<---@
Moderator for Allergies/Asthma and Co-moderator for UC
~Left sided Uc -'92 - Colazal (9 daily), 6mp (50-100mgs), Prilosec, Biotin, Forvia, Pro-Bio**Unable to tolerate Asacol, Rowasa or Canasa** ~Allergies - Allegra & Singulair
~Secondary Reynauds Syndrome - '04 - Norvasc~Fibromyalgia - '06~No meds
To help Healingwell - click here: DONATE
http://www.myspace.com/82595818
"The quality of my life depends on the quality of my thoughts."
 
 
 
 

 
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 16, 2017 6:16 AM (GMT -7)
There are a total of 2,906,058 posts in 318,917 threads.
View Active Threads


Who's Online
This forum has 158257 registered members. Please welcome our newest member, hfttfhtfdsa1.
271 Guest(s), 2 Registered Member(s) are currently online.  Details
Kent M., Szabo246